MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR
Model Number 8675324
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Richard wolf gmbh has been informed of an issue regarding an internal sheath resectoscope 24fr, part id: 8675324, batch# 1533973.According to the received information, during a holmium laser enucleation of the prostate (holep) procedure, the ceramic tip on the internal sheath resectoscope 24fr, part id: 8675324 with batch 1533973 became loose or broke off intraoperatively.However, this was only noticed after the procedure.The clinic will arrange for the patient to have x-rays taken again.
 
Additional Manufacturer Narrative
The following fields have new information: b4, g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions), h7, and h11.Richard wolf have since received information that the patient was x-rayed again, and no ceramic part was discovered.The attending physician therefore assumes that the broken piece did not fall into the patient but remained outside of the patient and was not discovered only after the operation.The inner sheath 8675324 was investigated in the responsible department at richard wolf gmbh.It was determined that the insulation insert had a punctual damage just before the left fracture edge, which indicates that the ceramic sleeve had been damaged previously.This probably led to cracking and subsequent breakage of the section.The probable root cause is user error.The internal sheath resectoscope 24fr, part id: 8675324, from batch 1533973, was produced on 22/dec/2022.There are no known complaints or repairs from this batch to date in the associated instructions for use ga-d366 / en / int / v1.0 / 2020-12, reference is made to visual and functional checks in chapter 9 "checks" and the limited stability of the products in chapter 10 "use".Furthermore, the user is advised to check the device prior and after each use.A better inspection before use would have revealed the pre-damage to the ceramic.The product then should not have been used on the patient.Accordingly, non-compliance with the ifu ga-d366 led to this incident.There is no general product problem.The subject issue of breakage and loss of parts is present in the risk management file d3 rev.04 "reusable shafts, tubes" and considered with the corresponding extent of damage and probability of occurrence.The overall probability of occurrence for this issue remains at previously defined levels and the overall risk of the device remains in the acceptable category.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 24FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
anja ehrenfeuchter
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key20027561
Report Number9611102-2024-00026
Device Sequence Number12911711
Product Code FJL
UDI-Device Identifier04055207019658
UDI-Public04055207019658
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8675324
Device Catalogue Number8675324
Device Lot Number1533973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown